Ssri withdrawal and pssd

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

Finland

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

Pssd forum

What is your current age, height, weight?

24, 185cm, 100kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Paroxetine, Escitalopram

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

Paroxetine 20mg
Escitalopram 15mg

What condition was being treated with the drug?

Social Anxiety

For how long did you take the drug (weeks/months/years)?

5 years

How old were you, and WHEN (date) did you start the drug?

18

How old were you when you quit, and WHEN (date) did you quit?

23
April 2018

How did you quit (cold turkey or taper off)?

Tapered off

How long into your usage did you notice the onset of side effects?

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
[ x] Loss of Nocturnal Erections
Watery Ejaculate
[x ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
[ x] Confusion
[ x] Memory Loss / Forgetfulness
[x ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ x] Severe Depression / Melancholy
[ x] Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
[ x] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
[x ] Stomach Pains / Digestion Problems
[x ] Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness
[ x] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
[x ] Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I took paroxetine 20mg for around a year, due to some social anxiety. Initially, it made me feel better, but as time went on, I started to notice sexual side effects and feeling numb. I went cold turkey, and all hell broke loose. I had protracted withdrawal, which included anhedonia, but for some reason the sexual side effects were gone. I reinstated Escitalopram as my psychiatrist suggested, in order to fight off the withdrawal. It reduced some of the symptoms, but most of them remained. I started to gradually taper off the Escitalopram over around 2 years, during that time I put on weight, started to experience the rest of the side effects listed above, which did not resolve after stopping the poison. It’s been a year and a half now without any drugs. I want to help out with the survey etc.

2 Likes

Dear Koivukovy,

Welcome to our forum! I am sorry that you have to go through this. As you can see when browsing the forum, we have many, many people here who can relate to your suffering and who have similar symptoms after taking Finasteride, Accutane or - like you - antidepressants. You are not alone!

On this forum we also have a dedicated team that is working to create more awareness of this condition and to initiate more research into the underlying cause and, hopefully, one day potential treatment options. For this we need everyone’s help here. That’s why I am very glad to read that you want to help with the Survey and other projects. You should get an email invite in the next 24 hours. Alternatively, you should be able to access the Survey via the bar chart icon on the upper right of the page. Please let us know if you encounter any problems!

Please also consider to report your adverse effects to the authorities to make them aware of the risks these drugs pose to the public. Country links can be found here: https://www.who.int/medicines/areas/quality_safety/regulation_legislation/list_mra_websites_nov2012.pdf

Another of our Projects is the 23andme project that will provide genome data that may help us to find genetic similarities between patients that may predispose us for this condition. Needless to say, this would be very helpful. It will cost you about a 100 bucks to order the test, depending on Location. You’ll find more information here: Important Announcement: Two Community-Led Research Projects - Please Participate

Welcome, thank you and good luck!